HomeAnswersDermatologyface creamsCan I use a moisturizer after applying Tretinoin at night?

Is it fine to use a moisturizer after applying Tretinoin on face?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Nithila. A

Published At July 25, 2019
Reviewed AtNovember 29, 2023

Patient's Query

Hello doctor,

I am 33-year-old male, healthy, and have no current or previous skin conditions. I am about to start utilizing Tretinoin 0.025 % to apply to my face to get a head start and keep fine lines and wrinkles at bay. There is a product that is a moisturizer that comes with Vitamin C and has glycolic acid, would that be fine to use after applying Tretinoin at nights.

Answered by Dr. Payal Chauhan

Hello,

Welcome to icliniq.com.

Both Tretinoin and glycolic acid work by exfoliating the superficial layers of skin. When applied together, they have the potential to irritate the surface for the same reason. But obviously, it also matters glycolic acid is in what concentration 1 or 2 % should not increase irritation as Tretinoin you are using is of low concentration. But a higher concentration might irritate the skin. If you do not feel any anger or extreme stinging or burning sensation, it is an indication that you should not use them together. If no such problem with the usage you can continue. But be sure to use photoprotection while you are on Tretinoin or glycolic acid.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Payal Chauhan
Dr. Payal Chauhan

Dermatology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Read answers about:

tretinoinface creams

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy